Podcast 57: Acquired Long QTc Syndrome

15:22
 
Share
 

Manage episode 217874189 series 1438257
By Dr. Kevin and Dr. Dimitre: Canadian Medical Educators, Dr. Kevin, and Dr. Dimitre: Canadian Medical Educators. Discovered by Player FM and our community — copyright is owned by the publisher, not Player FM, and audio is streamed directly from their servers. Hit the Subscribe button to track updates in Player FM, or paste the feed URL into other podcast apps.

Dr. Dimitre is back with the 57th episode of the primary medicine podcast! Acquired long QTc syndrome is a disorder of the rhythm of the heart. It can lead to ventricular arrhythmias, such as Torsades de Pointe, and possibly ventricular fibrillation and death.

It is caused by QTc prolonging medications which include antidepressants, antibiotics, antibiotics, antipsychotics and antiarrhythmics. Acquired Long QTc syndrome can also be potentiated by hypokalemia and hypomagnesemia.

Diagnosis is based on the calculated interval time in a resting ECG. Consider ordering one in a patient who has 2 or more of the syndrome causing medications. Patients who are symptomatic (palpitations, presyncope and syncope) should be referred to cardiology.

Please visit the membership page!

Posted on 28/09/2018 by Dr. Dimitre

The post Podcast 57: Acquired Long QTc Syndrome appeared first on Primary Medicine Podcast.

75 episodes